MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP
Catalog Number CS-24301-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported: "the physician found that the swg was kinked during use on the patient." the operator changed to a new set.There was no patient harm or injury.No medical intervention required.The patient's condition was reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned a guidewire, advancer, 1-lumen catheter, 18ga introducer needle, and transduction probe for evaluation.Obvious signs of use were observed.The guidewire was observed to have a kinks in the middle of the body and near the distal end.The distal j-bend was misshapen.Microscopic examination confirmed the kinks in the guidewire body.Both distal and proximal welds were present and were observed to be full and spherical.Kinks on the guidewire were measured at 21mm, 32mm, and 581mm from the proximal end.The guidewire length measured 600mm, which is within the specification limits of 596mm - 604mm per the guidewire product drawing.The guidewire outer diameter measured 0.80mm, which is within the specification limits of 0.788mm-0.826mm per the guidewire product.The returned components and existing lab inventory were used to complete functional testing.There was a buildup of biomaterial within the introducer needle, which was cleared using a long pin gage.The guidewire was advanced through a lab inventory arrow syringe and the returned 18ga introducer needle.The distal end of the guidewire passed through; however, major resistance was encountered at the area of the kink.No resistance was encountered at undamaged, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the returned catheter was then threaded over the guidewire.Resistance was encountered in the areas of the kinks.No resistance was encountered at undamaged portions of the guidewire.Performed per ifu statement, thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." a manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a kinked guidewire was confirmed through visual analysis of the returned sample.The guidewire was kinked at the middle of the body and distal end.The returned guidewire met all relevant dimensional and functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guidewire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 16 GA X 8" (20 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20685264
Report Number3006425876-2024-01149
Device Sequence Number20648654
Product Code FOZ
UDI-Device Identifier00801902102225
UDI-Public(01)00801902102225(11)230627(17)250531(10)71F23F1507(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberCS-24301-E
Device Lot Number71F23F1507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/01/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown